Texas, 2011Damaging Wind in Texas, July 3, 2011
July 3, 2011 · NWS LUB · 1 event in 1 county or zone
Afternoon thunderstorms developed over the Rolling Plains along residual outflow boundaries from thunderstorms early in the morning. One of these storms produced severe wind gusts near Paducah (Cottle County).
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Afternoon thunderstorms developed over the Rolling Plains along residual outflow boundaries from thunderstorms early in the morning. One of these storms produced severe wind gusts near Paducah (Cottle County).
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before the first event at Jul 3, 2:10 PM CST, 1 hour earlier.
Area forecast discussion, Jul 3, 2:10 PM CST, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
310 PM CDT SUN JUL 3 2011
.SHORT TERM...
UA RIDGING ACROSS THE FOUR-CORNERS REGION CONTINUED TO BUILD AND
AMPLIFY EAST TOWARDS THE SOUTH PLAINS...AND THUS WILL BE THE
DOMINATING SYNOPTIC FEATURE THROUGHOUT THE SHORT TERM PERIOD. OVER
NIGHT ISOLATED SHOWER/THUNDERSTORM ACTIVITY HAS RESULTED IN
INCREASED WATER VAPOR ACROSS THE SOUTH PLAINS /PWATS AOA 1.20/...AS
NOTED PER 20Z WATER VAPOR IMAGERY. THE AMPLIFYING UA RIDGE HAS
INDUCED A SLIGHT INCREASE IN HEIGHT FIELDS...HOWEVER TEMPS WERE IN
THE LOWER TO MID 90S /ON THE CAPROCK/ TO UPPER 90S TO NEAR 100
DEGREE TEMPS /OFF THE CAPROCK/...WHICH SHOWS THE INFLUENCE OF THE
INCREASED WATER VAPOR/MOISTURE PLUME THAT IS ACROSS THE CWA/ IS
COMPRABLE TO YESTERDAY AFTERNOON. THUS DEWPOINTS GENERALLY IN THE
50S /WHICH SIGNIFIES THE PRESENCE OF THE MOISTURE PLUME/ IS LIKELY
THE CULPRIT THAT IS KEEPING TEMPS FROM GETTING TOO OUT OF HAND. IT
IS THIS SAID MOISTURE PLUME THAT IS PROGGED TO LINGER ACROSS THE
REGION THROUGH MONDAY...AND POSSIBLY BE A FOCUS FOR CI. IN
FACT...RADAR ANALYSIS DISPLAYED ISOLATED SHOWERS AND THUNDERSTORMS
ACROSS THE EASTERN SOUTH PLAINS LATE THIS AFTERNOON. THIS IS A
RESULT OF THE INCREASE MOISTURE...COMBINED WITH DAYTIME
DESTABILIZATION...CIN CLOSE TO NIL AND PROGGED SFC BASED CAPE AOA 700
J/KG. NO STORMS HAVE DEVELOPED ACROSS THE WESTERN SOUTH PLAINS AS OF
YET...AS LAPS GUIDANCE DISPLAYED SFC-BASED CAPE TO BE LOWEST THERE.
HOWEVER...CAN NOT RULE OUT ADDITIONAL DEVELOPMENT LATER THIS
EVENING. THE MEAN WIND ALOFT IS NOT VERY FAST AND THUS SOME STORMS
WILL PROGRESS RATHER SLOWLY. AS A RESULT...MODERATE RAINFALL MAY
OCCUR...BUT OVERALL RAINFALL ACCUMULATIONS SHOULD BE LOW DUE TO THE
RELATIVELY DRY LOW LEVELS. THE STRONGEST STORMS COULD PRODUCE BRIEF
GUSTY WINDS AND PERHAPS SMALL HAIL.
TONIGHT...THE LLJ WILL INCREASE SLIGHTLY /15 TO 20 KTS/ AND COULD
AID TO SUSTAIN STORMS. THE GFS HINTS AT ISOLATED ACTIVITY CONTINUING
CLOSE TO SUNRISE...WHEREAS THE NAM DEPICTS A DWINDLING SIGNAL
OCCURRING SHORTLY AFTER MIDNIGHT. FORECAST MODELS HINT THAT THE FURTHER
AMPLIFICATION OF THE UA RIDGE CENTERED WEST OF THE CWA...WILL INDUCE
850 MB TEMPS TO WARM TO AOA 30 DEGREES CELSIUS BY MONDAY AFTERNOON.
THUS TEMPS WILL WARM A BIT MORE AND IN RESPONSE...LOW LEVEL
ATMOSPHERIC DRYING WILL ENSUE. MODEL SOUNDINGS DISPLAYED AN OVERALL
DECREASING TREND IN PWATS BY MONDAY AFTERNOON...WITH SFC-BASED CAPE
DECREASING TO AOA 300 J/KG. ALBEIT...THE NAM SOLUTION IS THE MOST
BULLISH IN DEPICTING QPF VALUES DURING THE AFTERNOON/EVENING HOURS
ACROSS THE SOUTHEASTERN ZONES...COINCIDING WITH UPSLOPE SFC
WINDS...THE BEST MOISTURE AXIS AND HENCE THE LINGERING MOISTURE
PLUME. OTHER MODELS REMAIN DRY AND WILL THEREFORE MAINTAIN 10-12
PERCENT POPS WITH NO MENTION OF PRECIP ATTM.
&&
.LONG TERM...
FEW CHANGES AS THE FOUR-CORNERS UPPER LEVEL HIGH PRESSURE RIDGE IS
STILL EXPECTED TO EXPAND EASTWARD DURING THE WEEK...EVENTUALLY
BECOMING CENTERED OVER THE CENTRAL PLAINS NEXT WEEKEND. LATEST
SOLUTIONS DONT APPEAR TO GIVE MORE THAN A GLIMMER OF HOPE EITHER
FOR NORTHWEST FLOW THUNDER CHANCES MID WEEK...OR CENTRAL PLAINS
FRONT EDGING FAR ENOUGH SOUTH. STILL...AIRMASS WILL REMAIN AT LEAST
SLIGHTLY MOIST AND WE CANT RULE OUT A ROGUE OVERNIGHT SHOWER OR
THUNDERSTORM AT SOME POINT DURING THE WEEK. BUT IN GENERAL...THUNDER
CHANCES WILL REMAIN SUPPRESSED WITH FAIRLY HOT TEMPERATURES. LATEST
TRENDS HAVE TEMPERATURES CONTINUING A VERY SLIGHT UPWARDS TENDENCY
MID TO LATE WEEK...SO WE NUDGED UPWARDS A DEGREE HERE AND THERE.
THE MONSOON FLOW LOOKS LIKE IT WILL KICK IN STRONGLY LATER IN THE
WEEK...BUT WITH THE FLOW REMAINING TO OUR WEST. SO THERE STILL IS
NO OBVIOUS HOPE IN BREAKING THE DROUGHT CONDITIONS FOR THE COMING
WEEK...ALTHOUGH THE MONSOON GIVES A HOPEFUL SIGN. PERHAPS IT CAN
NUDGE FURTHER EAST JUST BEYOND THIS FORECAST. RMCQUEEN
&&
.PRELIMINARY POINT TEMPS/POPS...
FRIONA 64 97 65 97 65 / 10 10 10 0 0
TULIA 68 98 67 99 67 / 10 10 10 0 0
PLAINVIEW 71 97 67 98 67 / 10 10 10 0 0
LEVELLAND 68 98 68 98 67 / 10 10 10 0 0
LUBBOCK 71 98 71 99 71 / 10 10 10 0 0
DENVER CITY 69 97 67 98 67 / 10 10 10 0 0
BROWNFIELD 69 98 68 98 67 / 10 10 10 10 10
CHILDRESS 73 104 75 103 75 / 10 10 10 10 10
SPUR 70 100 72 101 72 / 10 10 10 10 10
ASPERMONT 76 103 74 103 75 / 10 10 10 10 10
&&
.LUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
29/05
Hazardous weather outlook, Jul 3, 4:33 AM CST, 10 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
533 AM CDT SUN JUL 3 2011
TXZ021>044-041045-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
533 AM CDT SUN JUL 3 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.
.DAY ONE...TODAY AND TONIGHT
THE PROBABILITY OF HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THE PROBABILITY OF HAZARDOUS WEATHER IS LOW.
In the hours before
Special weather statement, Jul 3, 3:00 PM CST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
400 PM CDT SUN JUL 3 2011
TXZ031-032-032130-
COTTLE-MOTLEY-
400 PM CDT SUN JUL 3 2011
...SIGNIFICANT WEATHER ADVISORY FOR COTTLE AND MOTLEY COUNTIES...
AT 400 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ACROSS EASTERN MOTLEY COUNTY...EAST OF MATADOR
AND ACROSS CENTRAL AND EASTERN COTTLE COUNTY...AFFECTING THE CITIES
OF DELWIN AND PADUCAH. THESE STORMS WERE MOVING SLOWLY TO THE
SOUTHEAST...AT 5 MPH.
PENNY SIZE HAIL...WINDS SPEEDS UP TO 40 MPH...OCCASIONAL CLOUD TO
GROUND LIGHTNING AND BRIEF MODERATE DOWNPOURS ARE POSSIBLE WITH
THESE STORMS.
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
Thunderstorm Wind, Cottle
- When
- July 3, 3:10 PM CST to 3:20 PM CST
- Where
- Cottle County, 10 mi SW of Paducah
- Measured
- 58 kt (67 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 33.918, -100.423
A Texas Tech University West Texas mesonet site near Paducah, TX measured severe wind gusts for ten minutes. No damage was reported.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Nevada, July 3 to 7, 20113 deaths · 1 event
- Hail and Damaging Winds in New Jersey, July 3, 20111 death · 1 injured · $79,000 · 1 in hail · 15 events
- Heat and Hail in Virginia, July 3, 20111 death · $41,000 · 1.5 in hail · 27 events
- Flash Flooding and Damaging Winds in Nevada, July 3 to 5, 20111 injured · $1.2 million · 61 kt wind · 6 events
- Flash Flood in Pennsylvania, July 3 to 4, 2011$1.5 million · 1 event
- Hail and Damaging Winds in Mississippi, July 3 to 4, 2011$297,000 · 2 in hail · 34 events
- Hail and Damaging Winds in Kansas, July 3, 20112 injured · $30,000 · 61 kt wind · 17 events
- Flash Flood and Debris Flows in Pennsylvania, July 3 to 4, 2011$75,000 · 50 kt wind · 13 events
- Flash Flood and Hail in Missouri, July 3, 2011$25,000 · 1.75 in hail · 24 events
- Hail and Damaging Winds in West Virginia, July 3, 2011$35,000 · 1.25 in hail · 9 events
- Damaging Wind and Lightning Strike in Arkansas, July 3, 2011$40,000 · 53 kt wind · 2 events
- Flooding and Hail in Ohio, July 3 to 4, 2011$25,000 · 1 in hail · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 320853.